# SDR CA111020001

- Difficulty date: October 18, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Pilats PC1245
- Aircraft time: 15,695 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 5697 · Window System Wiring
- Part: Wire
- Part number: H307C12
- Condition: Burned
- Location: Windshield Heat
- Part time: 18,635 hours
- Component: Windshield
- Component part number: 9598110108
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A MAJOR INSPECTION, COCKPIT WINDSHIELDS WERE REMOVED FOR INSPECTION OF ASSOCIATED STRUCTURE.  ON INSTALLATION OF NEW WINDSHIELDS, AIRFRAME WIRE CONNECTIONS FOR THE RT HEATED WINDSHIELD WERE TOO SHORT SO THEY WERE REMOVED FROM THE COCKPIT OVERHEAD RUN FOR REPLACEMENT WITH NEW LONGER WIRES.  ON REMOVAL OF THE WIRE LOOM, ONE WIRE H307/C12 WAS NOTED HAVING A SIGNIFICANT BURN MARK ON THE WIRE AND FURTHER INSPECTION SHOWED A CORRESPONDING BURN MARK IN A LIGHTNING HOLE AT FR 15 AS WHERE THE WIRE PASSED THROUGH. THE DAMAGED WIRES WERE INSTALLED 12 YEARS PREVIOUS AS PART OF SB 30-005.  HOWEVER, A BRAIDED HOSE WAS NOT USED AS A MEANS OF CHAFE PROTECTION AS THE SB REQUIRED.  THERE WERE NO PREVIOUS REPORTS OF WINDSHIELD HEAT DEFECTS RECORDED IN THE LOG BOOK.  THE DAMAGED LIGHTNING HOLE WAS REPAIRED IAW SRM PROCEDURES.
